Alert archive / Massachusetts / Gale Warnings in 2009

Gale Warning 12, NWS Boston/Norton, MA

February 18, 2009

NWS Boston/Norton, MA issued this gale warning at Feb 18, 2009, 3:55 PM EST. It took effect at Feb 18, 2009, 10:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2009, 3:55 PM EST (20:55 UTC)
In effect from
Feb 18, 2009, 10:00 PM EST
Expired
Feb 19, 2009, 4:00 AM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WHUS71 KBOX 182055
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EST WED FEB 18 2009

ANZ250-190500-
/O.UPG.KBOX.SC.Y.0027.090218T2100Z-090220T0000Z/
/O.NEW.KBOX.GL.W.0012.090219T0300Z-090219T0900Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
355 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST
THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THIS GALE WARNING IS FOR THE OUTER-WATERS FROM MERRIMACK RIVER TO
PLYMOUTH MASSACHUSETTS.

EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS CAN
BE EXPECTED THROUGH EARLY THIS EVENING. THESE WINDS SHOULD INCREASE
A BIT LATE THIS EVENING AND INTO THE OVERNIGHT HOURS WITH GUSTS TO 35
KNOTS LIKELY. SEAS WILL INCREASE...REACHING 7 TO 12 FEET ON THE OUTER
WATERS.

WINDS WILL SHIFT TO WEST SOUTHWEST ON THURSDAY AND DIMINISH BELOW
SMALL CRAFT ADVISORY THRESHOLDS FOR MOST OF THE DAY...BUT SEAS WILL
REMAIN AT OR ABOVE 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ254-190500-
/O.UPG.KBOX.SC.Y.0027.000000T0000Z-090220T0000Z/
/O.NEW.KBOX.GL.W.0012.090219T0300Z-090219T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
355 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST
THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THIS GALE WARNING IS FOR THE OUTER-COASTAL WATERS FROM
PROVINCETOWN...TO CHATHAM...TO NANTUCKET.

EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS CAN
BE EXPECTED THROUGH EARLY THIS EVENING. THESE WINDS SHOULD INCREASE
A BIT LATE THIS EVENING AND INTO THE OVERNIGHT HOURS WITH GUSTS TO 35
KNOTS LIKELY. SEAS WILL INCREASE...REACHING 6 TO 10 FEET ON THE OUTER
WATERS.

WINDS WILL SHIFT TO WEST SOUTHWEST ON THURSDAY AND DIMINISH FOR MOST
OF THE DAY BELOW SMALL CRAFT ADVISORY THRESHOLDS...BUT SEAS WILL REMAIN
AT OR ABOVE 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230>237-190500-
/O.EXT.KBOX.SC.Y.0027.090218T2100Z-090220T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
355 PM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

THIS ADVISORY IS FOR BOSTON HARBOR...CAPE COD BAY...NANTUCKET
SOUND...VINEYARD SOUND...BUZZARDS BAY...RHODE ISLAND SOUND...
NARRAGANSETT BAY AND BLOCK ISLAND SOUND.

SOUTHEAST WILL INCREASE THIS EVENING TO BETWEEN 15 TO 20 KNOTS WITH
OCCASIONAL GUSTS BETWEEN 25 TO 30 KNOTS.

WINDS WILL SHIFT TO WEST ON THURSDAY AND DIMINISH FOR MOST OF THE
DAY BELOW SMALL CRAFT ADVISORY THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-190500-
/O.EXT.KBOX.SC.Y.0027.000000T0000Z-090220T1000Z/
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
355 PM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

THIS ADVISORY IS FOR THE OUTER COASTAL WATERS FROM MONTAUK NEW
YORK...TO BLOCK ISLAND...TO MARTHAS VINEYARD.

SOUTHEAST WILL INCREASE THIS EVENING TO BETWEEN 15 TO 20 KNOTS WITH
OCCASIONAL GUSTS BETWEEN 25 TO 30 KNOTS. A FEW GUSTS UP TO 35 KNOTS
ARE POSSIBLE LATE THIS EVENING AND DURING THE OVERNIGHT HOURS.  SEAS 
WILL INCREASE...REACHING 6 TO 10 FEET ON THE OUTER WATERS.

WINDS WILL SHIFT TO WEST SOUTHWEST ON THURSDAY AND DIMINISH FOR MOST
OF THE DAY BELOW SMALL CRAFT ADVISORY THRESHOLDS...BUT SEAS WILL REMAIN
AT OR ABOVE 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK/DRAG
2 follow-up statements
801 
WHUS71 KBOX 190409
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1109 PM EST WED FEB 18 2009

ANZ250-254-190900-
/O.CON.KBOX.GL.W.0012.000000T0000Z-090219T0900Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1109 PM EST WED FEB 18 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

THIS GALE WARNING IS FOR THE OUTER WATERS FROM MERRIMACK RIVER TO
PLYMOUTH MASSACHUSETTS.

EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS CAN
BE EXPECTED OVERNIGHT. SEAS WILL INCREASE...REACHING 7 TO 12 FEET ON
THE OUTER WATERS.

WINDS WILL SHIFT TO WEST SOUTHWEST ON THURSDAY AND DIMINISH BELOW
SMALL CRAFT ADVISORY THRESHOLDS FOR MOST OF THE DAY...BUT SEAS
WILL REMAIN AT OR ABOVE 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230>237-191215-
/O.CON.KBOX.SC.Y.0027.000000T0000Z-090220T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
1109 PM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

THIS ADVISORY IS FOR BOSTON HARBOR...CAPE COD BAY...NANTUCKET
SOUND...VINEYARD SOUND...BUZZARDS BAY...RHODE ISLAND SOUND...
NARRAGANSETT BAY AND BLOCK ISLAND SOUND.

SOUTHEAST WINDS WILL REACH 15 TO 20 KNOTS WITH OCCASIONAL GUSTS
TO 30 KNOTS. WINDS WILL SHIFT TO WEST ON THURSDAY AND DIMINISH FOR
MOST OF THE DAY BELOW SMALL CRAFT ADVISORY THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-191215-
/O.CON.KBOX.SC.Y.0027.000000T0000Z-090220T1000Z/
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1109 PM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

THIS ADVISORY IS FOR THE OUTER COASTAL WATERS FROM MONTAUK NEW
YORK...TO BLOCK ISLAND...TO MARTHAS VINEYARD.

SOUTHEAST WINDS WILL REACH 15 TO 20 KNOTS WITH OCCASIONAL GUSTS
TO 30 KNOTS. A FEW GUSTS NEAR 35 KNOTS ARE ALSO POSSIBLE. SEAS WILL
INCREASE...REACHING 6 TO 10 FEET ON THE OUTER WATERS.

WINDS WILL SHIFT TO WEST SOUTHWEST ON THURSDAY AND DIMINISH FOR
MOST OF THE DAY BELOW SMALL CRAFT ADVISORY THRESHOLDS...BUT SEAS
WILL REMAIN AT OR ABOVE 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WTB
085 
WHUS71 KBOX 190900
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EST THU FEB 19 2009

ANZ254-191700-
/O.CAN.KBOX.GL.W.0012.000000T0000Z-090219T0900Z/
/O.NEW.KBOX.GL.W.0013.090220T0000Z-090221T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
400 AM EST THU FEB 19 2009

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY. THE GALE WARNING FOR THIS MORNING HAS BEEN CANCELLED. 

THIS GALE WARNING IS FOR THE OUTER WATERS FROM PROVINCETOWN TO
NANTUCKET. 

SOUTHEAST WINDS WILL DIMINISH THIS MORNING AS A COLD FRONT SWINGS
THROUGH. WEST WINDS WILL INCREASE TONIGHT AND FRIDAY AS COLDER AIR
MOVES OVER THE WATERS. THIS WILL BRING WIND GUSTS OF 35 TO 40 KNOTS
OVERNIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-191700-
/O.CAN.KBOX.GL.W.0012.000000T0000Z-090219T0900Z/
/O.EXB.KBOX.SC.Y.0027.000000T0000Z-090220T1100Z/
/O.NEW.KBOX.GL.A.0010.090220T1100Z-090221T0000Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
400 AM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. A GALE WATCH
HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. THE GALE WARNING FOR THIS MORNING HAS
BEEN CANCELLED.

THE ADVISORY AND WATCH COVER THE WATERS FROM MERRIMACK RIVER TO
PLYMOUTH.

SOUTHEAST WINDS WILL DIMINISH THIS MORNING AS A COLD FRONT SWINGS
THROUGH. WEST WINDS WILL INCREASE TONIGHT AND FRIDAY AS COLDER AIR
MOVES OVER THE WATERS. WINDS TONIGHT WILL GUST TO 30 KNOTS WITH SEAS
OF 4 TO 7 FEET. WINDS WILL FURTHER INCREASE FRIDAY...WITH WIND GUSTS
EXPECTED AT 35 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>235-237-255-191700-
/O.UPG.KBOX.SC.Y.0027.000000T0000Z-090220T1000Z/
/O.NEW.KBOX.GL.W.0013.090220T0000Z-090221T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
400 AM EST THU FEB 19 2009

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING INCLUDES NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS
BAY...RHODE ISLAND SOUND...BLOCK ISLAND SOUND...AND THE OUTER WATERS
FROM NANTUCKET TO MONTAUK.

SOUTHEAST WINDS WILL DIMINISH THIS MORNING AS A COLD FRONT SWINGS
THROUGH. WEST WINDS WILL INCREASE TONIGHT AND FRIDAY AS COLDER AIR
MOVES OVER THE WATERS. THIS WILL BRING WIND GUSTS OF 35 TO 40 KNOTS
OVERNIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-231-236-191700-
/O.EXT.KBOX.SC.Y.0027.000000T0000Z-090220T1100Z/
/O.NEW.KBOX.GL.A.0010.090220T1100Z-090221T0000Z/
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-
400 AM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EST FRIDAY. 

THIS ADVISORY AND WATCH COVERS BOSTON HARBOR...CAPE COD BAY...AND
NARRAGANSETT BAY.

SOUTHEAST WINDS WILL DIMINISH THIS MORNING AS A COLD FRONT SWINGS
THROUGH. WEST WINDS WILL INCREASE TONIGHT AND FRIDAY AS COLDER AIR
MOVES OVER THE WATERS. THIS WILL BRING WIND GUSTS OF 30KNOTS TONIGHT
AND POSSIBLY 35 KNOTS ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 18, 3:35 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 18, 3:35 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EST WED FEB 18 2009

.SYNOPSIS...
LOW PRESSURE APPROACHING FROM THE WEST WILL BRING TO A PERIOD OF
SNOW THIS EVENING...WHICH WILL CHANGE TO RAIN ACROSS MUCH OF THE
AREA TONIGHT.  AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SNOW
SHOWERS TO THE REGION LATE THURSDAY/THURSDAY NIGHT.  DRY AND
SEASONABLY COLD WEATHER WILL FOLLOW FRIDAY INTO THE FIRST HALF OF
SATURDAY...BEFORE THE NEXT COLD FRONT MAY BRING A ROUND OF RAIN/SNOW
SHOWERS TO THE REGION SATURDAY NIGHT/SUNDAY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
1130AM FCST UPDATE ADJUSTED SLIGHTLY COLDER ALOFT AND IN RESULTANT
WEATHER...DELAYING THE TRANSITION TO RAIN TONIGHT BY 1-2 HOURS IN
MUCH OF SNE.

THIS COULD HAVE IMPLICATIONS ON EXPANSION OF THE WXA FOR SNOW IF THE
COLDER 12Z NAM SFC TEMPS VERIFY.

AT 1140 AM WE UPPED SNOW ACCUMS SLIGHTLY ON THE EDGE OF THE ADVY
AREA AND SEE W HFD COUNTY...N TOLLAND COUNTY /UNION/ AND WELL AS
S ORH COUNTY AND NE MASS IN THE MERRIMACK VALLEY AS VULNERABLE TO
THE LARGER ACCUMS. ELEVATIONS ON THIS EDGE OF THE CURRENT ADVY
ENVELOPE ARE MOST LIKELY TO SEE WET SNOW ACCUMS OF AROUND 3 INCHES.

WE WANT TO SEE THE UPSTREAM DEVELOPMENTS AND AT 330 PM MAKE A FINAL
EXPANSION DECISION FOR OUR DAY SHIFT... EVENTUALLY THE NAM HAS TO
MODEL WARMER OR THE GFS COLDER. WE DO NOTE GFS PARTIAL THICKNESSES
COOLING COMPARED TO PREVIOUS OPERATIONAL RUNS AND THE NAM IS EVEN
COLDER.

THE 1130 AM UPDATE USED THE 12Z GFS PARTIAL THICKNESSES COMBINED WITH
THE PREVIOUS 4 AM KBOX FCST TEMPS FOR LATE THIS AFTN AND TONIGHT TO
RUN SNOW ACCUMS. WE DID UP OUR QPF A BIT CT RVR REGION AND N CT THIS
AFTN BUT WE THINK MELTING PRECLUDES ACCUMS PRIOR TO 5 PM. FOR QPF
TONIGHT WE INCREASED QPF A BIT IN THE SRN PART OF THE FCST AREA USING
THE 12Z ISSUED NERFC QPF WHICH WAS LARGER THAN INHERITED S OF THE MA
PIKE BUT SMALLER THAN THE HPC QPF N OF THE MA PIKE.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH THURSDAY NIGHT/...
ULTIMATELY ITS THE QPF IN THE 00Z-06Z TIME FRAME COMBINED WITH SFC
TEMPS THAT DETERMINES ACCUMULATION FOR PAVEMENT VS NON PAVED SFCS.

CAN SEE TREES AND WIRES ACCUMULATING QUITE A BIT OF SNOW THIS EVENING
IN THE HIGHER TERRAIN NR THE MASS PIKE AND I84 WITH PAVEMENT SLUSHY
LESSER AMOUNTS.

SNOW GROWTH CONTS IN MY OPINION...FAVORS BEST CHANCE OF 1/HOUR MHT
REGION 05Z-07Z PER 12Z NAM AND GFS.

THIS EVENING...ITS A BATTLE BETWEEN WET BULBING TO FREEZING AND
PAVEMENT TEMPS. THE TAIL END OF THE RUSH HOUR MAY BE BAD IN HFD
TOLLAND COUNTY...I84 REGION.

OTRW PREVIOUS 4 AM PKG POP TIMING AND TEMPS MAINTAINED FOR TONIGHT.

THE TRIPLE POINT AND OCCLUSION SWEEP ACROSS NEW ENGLAND THURSDAY
MORNING...MODEL TIMING MOVES THIS NORTH OF OUR AREA BY NOON. WITH THE
LIFT MOVING OFF TO THE NORTH AND EAST...AND WITH A DRY SLOT MOVING IN
BETWEEN 850 MB AND 500 MB DRYING OUT THE PRIME CRYSTAL GROWTH
REGION...THE STRATIFORM PRECIP SHOULD WIND DOWN. PLENTY OF MOISTURE
WILL LINGER BELOW 5 THOUSAND FEET...SO CLOUDS WILL BE SLOWER TO
DEPART. AND WITH THE UPPER LOW AND COLD POOL APPROACHING FROM THE
WEST...GETTING AT LEAST AS CLOSE AS NY STATE...THERE WILL BE A
LINGERING CHANCE OF RAIN/SNOW SHOWERS  DURING THURSDAY.

WINDS AT 950 MB ARE FORECAST BY THE NAM AND GFS TO REACH 55 KNOTS
OVER THE CAPE AND ISLANDS...POSSIBLY THE SOUTH COAST. LOW LEVEL LAPSE
RATES ARE NOT GREAT...BUT COULD BE ENOUGH MIXING FOR GUSTS TO 30
KNOTS AND POSSIBLY A FEW 35 KNOTTERS. DOES NOT LOOK LIKE AN ADVISORY
AT THIS MOMENT...BUT WE WILL NEED TO WATCH THIS.

SURFACE LOW PRESSURE WILL GRADUALLY MOVE AWAY FROM THE REGION THURSDAY
NIGHT...BUT THE MID AND UPPER LEVEL LOW WILL TRAVERSE THE NEW ENGLAND
DURING THIS TIME. THEREFORE...HAVE KEPT A GOOD AMOUNT OF CLOUDS IN
THE FORECAST...ALONG WITH A CHANCE OF SNOW SHOWERS... ESPECIALLY
ACROSS THE INTERIOR. THIS CAN BE VIEWED ALSO AS A SECONDARY CFP-
WINDEX /LOW LVL INSTABILITY CHANGE-LARGE MOIST T1-T5 LAPSE RATES/

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

FRIDAY...
A FEW LEFT OVER SNOW SHOWERS/FLURRIES REMAIN POSSIBLE ACROSS OUR
NORTHERN ZONES DURING THE MORNING HOURS.  OTHERWISE...EXPECT A
MOSTLY CLOUDY DAY AS MODEL CROSS SECTIONS SHOW PLENTY OF
STRATO-CUMULUS CLOUDS.  STILL WILL PROBABLY SEE SOME PEEKS OF SUN AT
TIMES ON THE COASTAL PLAIN WITH SOME DOWNSLOPING.  IT WILL BE RATHER
WINDY...AS BUFKIT IS SHOWING GOOD MIXING WITH THE POTENTIAL FOR 35
TO 40 MPH WESTERLY WIND GUSTS.  GFSMOS GUIDANCE SEEMS SEVERAL
DEGREES TOO WARM WITH LOTS OF CLOUDS AND COLD AIR ADVECTION.
THEREFORE...WILL SIDE CLOSER TO THE COLDER MET/FWC GUIDANCE.  HIGH
TEMPERATURES SHOULD MAINLY BE IN THE UPPER 20S ACROSS THE INTERIOR
HIGH TERRAIN...TO MAINLY BETWEEN 30 AND 35 ELSEWHERE.  THIS WILL
MAKE IT FEEL QUITE CHILLY OUT WITH THE GUSTY WINDS.

FRIDAY NIGHT...
WE SHOULD SEE SOME PARTIAL CLEARING...PARTICULARLY ON THE COASTAL
PLAIN.  HOWEVER...THINK ENOUGH CLOUD AND MIXING WILL REMAIN TO
PREVENT AN IDEAL NIGHT OF RADIATIONAL COOLING.  LOWS SHOULD MAINLY
BE IN THE MID TO UPPER TEENS ACROSS THE INTERIOR...TO THE LOW TO MID
20S ACROSS THE COASTAL PLAIN.

SATURDAY...
A PARTLY SUNNY...BUT SEASONABLY COLD DAY IS ON TAP FOR SATURDAY.
HIGHS SHOULD MAINLY BE IN THE 30S...TO NEAR 40 ACROSS THE REGION.

SATURDAY NIGHT AND SUNDAY...
AN UPPER LEVEL TROUGH AND WEAK LOW PRESSURE SYSTEM WILL PASS TO OUR
NORTHWEST.  THE SYSTEM LOOKS RATHER WEAK...BUT ENOUGH LIFT AND
MOISTURE APPEAR TO BE AVAILABLE FOR SOME LIGHT PRECIPITATION.  AS
FOR THE PRECIPITATION TYPE...THE LOW IS SO WEAK THAT IT WILL HAVE
TROUBLE BRINGING TOO MUCH WARM MID LEVEL AIR INTO OUR REGION.
THEREFORE...IT APPEARS THAT MOST OF THE LIGHT PRECIPITATION THAT
FALLS WILL BE IN THE FORM OF SNOW SHOWERS TO THE NORTHWEST OF A
BOSTON TO PROVIDENCE LINE.  THERE IS THE POTENTIAL FOR SOME LIGHT
SNOW ACCUMULATIONS...BUT IT DOES NOT APPEAR TO BE SIGNIFICANT AT THIS
POINT.  TO THE SOUTHEAST OF THIS LINE...ENOUGH WARM AIR SHOULD COME
IN WITH SOUTH TO SOUTHWEST WINDS IN THE BOUNDARY LAYER FOR MAINLY
RAIN SHOWERS.  WILL RUN WITH SOME HIGH CHANCE POPS ACROSS THE REGION
SATURDAY NIGHT/SUNDAY.

SUNDAY NIGHT THROUGH WEDNESDAY...
A SECONDARY COASTAL LOW PRESSURE SYSTEM LOOKS TO DEVELOP ALONG THE
COLD FRONT IN THE ATLANTIC SUNDAY NIGHT.  THE LATEST GFS/UKMET/ECMWF ARE
IN FAIRLY GOOD AGREEMENT THAT THIS WILL DEVELOP TOO FAR EAST AND TOO
LATE TO HAVE TOO MUCH OF AN IMPACT ON OUR WEATHER.
NONETHELESS...THERE ARE A FEW GFS ENSEMBLES THAT HAVE THE LOW
PRESSURE SYSTEM DEVELOPING A BIT CLOSER TO THE COAST.  ALL IN
ALL...MODEL CONSENSUS IS THAT THIS STORM WILL MISS US AND NOT BRING
ANY PRECIPITATION TO THE REGION.  HOWEVER...ITS STILL 5 DAYS OUT SO
THERE IS A LOW PROBABILITY THAT WE MIGHT GET GRAZED.  WILL KEEP
SLIGHT CHANCE POPS FOR THE COASTAL PLAIN SUNDAY NIGHT.

OTHERWISE...DRY AND CHILLY WEATHER EXPECTED AT THIS TIME MONDAY
THROUGH WEDNESDAY AS CANADIAN HIGH PRESSURE BUILDS OVER THE REGION.
TEMPERATURES WILL BE AT OR JUST BELOW SEASONAL NORMALS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
REST OF TODAY...CEILINGS AND VSBYS LOWERING TO MVFR THEN IFR BETWEEN
21Z AND 01Z FROM WEST TO EAST IN SNOW SHOWERS EXCEPT MIXED RAIN AND
SNOW SHOWERS SE TERMINALS.

TONIGHT...IFR OR LIFR CIGS AND IFR VSBYS ACROSS MUCH OF THE
REGION TONIGHT IN SNOW NORTH AND RAIN SOUTH. POSSIBLE LIFR VSBYS AT
WORCESTER DUE TO ELEVATION AND AT MHT DUE TO ONE OR TWO HEAVY PERIODS
OF SNOW UNTIL 06-09Z WHEN PCPN FINALLY CHANGES TO RAIN. PERIOD OF
LOW LEVEL WIND SHEAR CENTRAL AND EASTERN TERMINALS BETWEEN 04Z AND
08Z DUE TO SE LOW LEVEL JET INCREASING TO 45-55 KT. BRIEF SE SFC WIND
GUSTS UP TO 35 KT ALONG THE COAST AT THAT TIME.

THURSDAY...CONDITIONS IMPROVE THURSDAY AS THE STORM MOVES OFF TO THE
NORTHEAST. LINGERING MVFR CIGS AROUND 2000-3000 FT THROUGH MID
AFTERNOON THEN VFR CEILINGS 4000-5000 FT. WDLY SCT -SHSN/SHRA AS THE
UPPER LEVEL TROUGH APPROACHES.

OUTLOOK /FRIDAY THROUGH MONDAY/...

FRIDAY...MARGINAL MVFR/VFR WITH BROKEN STRATO-CUMULUS CLOUDS AND A
LEFTOVER FEW SNOW SHOWERS POSSIBLE IN THE MORNING.  WESTERLY WIND
GUSTS UP TO 35 KNOTS ARE EXPECTED.

FRIDAY NIGHT AND SATURDAY...VFR

SATURDAY NIGHT AND SUNDAY....A PERIOD OF MVFR/IFR CONDITIONS ARE
POSSIBLE IN A PERIOD OF RAIN/SNOW SHOWERS.

SUNDAY NIGHT AND MONDAY...MOSTLY LIKELY VFR...BUT THERE IS A LOW
PROBABILITY OF MVFR/IFR CONDITIONS IF A DEVELOPING OCEAN STORM
TRACKS CLOSER TO THE COAST THAN CURRENTLY EXPECTED.

&&

.MARINE...
INCREASING WINDS AND SEAS THIS AFTERNOON WITH SMALL CRAFT
CONDITIONS...WINDS AND SEAS...EXPECTED TOWARD SUNSET. SCA SEAS
EARLIER ON THE OCEAN...MOSTLY IN SWELL THIS MORNING.

TONIGHT...SOUTHEAST WINDS 20 TO 30 KNOTS. POTENTIAL FOR A FEW GUSTS
TO 35 KNOTS ESPECIALLY ON THE WATERS VCNTY ACK TO EAST OF MASS BAY.
FOR NOW WE WILL LEAVE IT AT A FEW GUSTS AND NOT START A GALE WARNING.

WINDS SHIFT TO WEST AND DIMINISH DURING THE MORNING. SEAS WILL REMAIN
ABOVE 5 FEET OVER MUCH OF THE AREA...SO SMALL CRAFTS WILL CONTINUE.
AS COLDER AIR WORKS IN ALOFT THIS WILL PROMOTE MIXING OF STRONGER
WINDS TO THE SURFACE LATER IN THE AFTERNOON...ESPECIALLY IN THE MORE
WESTERN WATERS SUCH AS BLOCK ISLAND SOUND.

OUTLOOK /FRIDAY THROUGH MONDAY/...

FRIDAY...GALE FORCE WESTERLY WIND GUSTS ARE LIKELY WITH GOOD MIXING
IN THE COLD AIR ADVECTION PATTERN.  SINCE ITS 4TH PERIOD AND WE
ALREADY HAVE MARINE HEADLINES IN EFFECT...WE LEAVE IT TO THE NEXT
SHIFT TO ISSUE ANY WATCHES.

SATURDAY...LEFT OVER SCA WIND GUSTS ARE LIKELY FOR A GOOD CHUNK OF
THE DAY WITH DECENT MIXING IN THE COLD AIR ADVECTION PATTERN.

SATURDAY NIGHT AND SUNDAY...WINDS SHOULD DROP BELOW SCA FOR A TIME
AHEAD OF AN APPROACHING COLD FRONT.  HOWEVER...SEAS MAY REMAIN ABOVE
SCA THRESHOLDS WITH LEFTOVER SWELL ACROSS THE SOUTHERN OUTER-WATERS.

SUNDAY NIGHT AND MONDAY...STRONG SCA WIND GUSTS TO MARGINAL GALE
FORCE WIND GUSTS LIKELY IN THE COLD AIR ADVECTION PATTERN BEHIND THE
COLD FRONT.

&&

.HYDROLOGY...
FORECAST QPF OF AROUND 0.5 INCH AND EXPECTED SNOWMELT/RUNOFF WILL
BRING RISING STAGES ON THE RIVERS...ESTIMATED 1 TO 2 FOOT RISES ON
SOME OF OUR RIVERS PER THE RIVER FORECAST CENTER. CURRENT STAGES LOOK
LIKE THEY CAN HANDLE IT WITHOUT FLOODING.

&&

.TIDES/COASTAL FLOODING...
A BRIEF STIFF SOUTHEAST WIND TONIGHT/EARLY THURSDAY WILL PUSH THE
WATERS UP AGAINST THE COAST. GFS BASED FORECASTS OF SURGE HEIGHT ARE
AROUND 0.7 FEET. OTHER SURGE FORECASTS ARE AS HIGH AS 2 FEET.
HOWEVER...WE ARE IN A WANING CRESCENT MOON AND TIDE HEIGHTS ARE WELL
BELOW THEIR MAX VALUES...ONLY 8 TO 9 FEET AROUND BOSTON HARBOR. WITH
SEAS FORECAST AT 6 TO 9 FEET...SOME MINOR SPLASHOVER IS POSSIBLE
OVERNIGHT BUT AT THIS TIME IT DOES NOT LOOK ENOUGH FOR AN ADVISORY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 9 AM EST THURSDAY FOR MAZ002>004-
     008>010-026.
NH...WINTER WEATHER ADVISORY UNTIL 9 AM EST THURSDAY FOR NHZ011-012-
     015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ230>237-
     250.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ254-255.

&&

SYNOPSIS...FRANK
NEAR TERM...WTB/DRAG
SHORT TERM...WTB/DRAG
LONG TERM...FRANK
AVIATION...DRAG/STRAUSS/FRANK
MARINE...DRAG/FRANK
HYDROLOGY...WTB
TIDES/COASTAL FLOODING...WTB
Hazardous weather outlook, Feb 18, 12:54 PM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1254 PM EST WED FEB 18 2009

MAZ002>004-008>010-026-NHZ011-012-015-191200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1254 PM EST WED FEB 18 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS ALSO A LOW PROBABILITY OF A SNOW EVENT OCCURRING SATURDAY
NIGHT INTO SUNDAY. THIS WILL DEPEND ON EXACT STORM TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CTZ004-MAZ007-013>024-RIZ001>008-191200-
WINDHAM CT-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
1254 PM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS ALSO A LOW PROBABILITY OF A SNOW EVENT OCCURRING SATURDAY
NIGHT INTO SUNDAY. THIS WILL DEPEND ON EXACT STORM TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230>237-250-254-255-191200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1254 PM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SOUTH TO SOUTHEAST WIND GUSTS NEAR 35 KNOTS ARE POSSIBLE
TONIGHT...MAINLY ON THE WATERS EAST OF CAPE COD AND NANTUCKET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WESTERLY GALE FORCE WIND GUSTS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CTZ002-003-MAZ005-006-011-012-191200-
HARTFORD CT-TOLLAND CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
1254 PM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN
MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW THIS EVENING IN THE HIGH TERRAIN OF HARTFORD...TOLLAND COUNTIES
IN CONNECTICUT AND SOUTH CENTRAL WORCESTER COUNTY NEAR INTERSTATE 84
MAY ACCUMULATE A QUICK 2 TO 4 INCHES BETWEEN 6 PM AND 10 PM...BUT
LOWER ELEVATIONS...ESPECIALLY ALONG THE CONNECTICUT RIVER INCLUDING
HARTFORD SHOULD SEE MOSTLY MELTING SNOW WITH LESS THAN 1 INCH
ACCUMULATIONS.

THE MERRIMACK VALLEY OF NORTHERN MIDDLESEX AND ESSEX COUNTIES IN
NORTHEAST MASSACHUSETTS MAY ALSO SEE A QUICK 2 TO 4 INCH
ACCUMULATION BETWEEN 7 PM AND MIDNIGHT.

THEN A CHANGE TO RAIN SHOULD OCCUR IN ALL OF THESE AREAS AROUND OR
SHORTLY AFTER MIDNIGHT. THERE IS A LOW PROBABILITY THAT AN ADVISORY
WILL BE ISSUED AT 4 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS ALSO A LOW PROBABILITY OF A SNOW EVENT OCCURRING SATURDAY
NIGHT INTO SUNDAY. THIS WILL DEPEND ON EXACT STORM TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:02 AM ESTSmall Craft AdvisoryBOX48 hr
Feb 18, 4:21 AM ESTWinter Weather AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester24 hr

Nearby

Gale Warnings in Massachusetts, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.